Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Riverton, WY

September 4, 2016Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 4, 2016, 4:17 PM MDT for Natrona County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2016, 4:17 PM MDT (22:17 UTC)
Expired
Sep 4, 2016, 4:45 PM MDT
In force
28 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 147 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

152 
WUUS55 KRIW 042217
SVRRIW
WYC025-042245-
/O.NEW.KRIW.SV.W.0045.160904T2217Z-160904T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
417 PM MDT SUN SEP 4 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 445 PM MDT

* AT 417 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF INDEPENDENCE ROCK...WHICH IS 37 MILES SOUTHWEST OF CASPER...MOVING
  EAST NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ALCOVA AROUND 435 PM MDT. 
  BATES HOLE AROUND 445 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4243 10705 4281 10703 4284 10647 4243 10637
TIME...MOT...LOC 2217Z 258DEG 40KT 4256 10697 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

21
1 follow-up statement
182 
WWUS55 KRIW 042228
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
428 PM MDT SUN SEP 4 2016

WYC025-042245-
/O.CON.KRIW.SV.W.0045.000000T0000Z-160904T2245Z/
NATRONA-
428 PM MDT SUN SEP 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL NATRONA COUNTY...

AT 428 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALCOVA...WHICH
IS 31 MILES SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ALCOVA AROUND 435 PM MDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4243 10702 4281 10703 4284 10647 4243 10637
TIME...MOT...LOC 2228Z 255DEG 36KT 4259 10685 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:34 PM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 4, 2:34 PM MDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
234 PM MDT SUN SEP 4 2016

.SHORT TERM...Tonight Through Wednesday

Showers and thunderstorms continue to impact much of the area this
afternoon, with some storms showing signatures for hail and gusty to
breezy wind. Additionally, some webcams across northwestern Wyoming
indicate the possible presence of some snowfall. Showers will
continue tonight, with activity lessening from south to north
through Monday morning. Models have backed off expected
precipitation amounts through Monday morning, with 0.25 in looking
more likely across the northwestern portion of the area.

Shower coverage will then remain diminished through much of the
remainder of the forecast period, with a generally dry southwest
flow anticipated. A weak disturbance may impact the area Wednesday
morning, with a few showers possible over the northeast, but
otherwise only minimal impacts anticipated. Temperatures will warm
slightly Tuesday and Wednesday. Northwest flow by Wednesday
afternoon will help to keep mostly dry conditions. Wednesday
afternoon may see increased afternoon wind, especially over
Sweetwater, Lincoln, and into Teton counties.

.LONG TERM...Wednesday Night through Sunday

Beginning of fcst, broad low amplitude trof across the western CONUS
will keep the forecast area cool and fall-like through the forecast
period with only modest chances for occasional precip chances
through the fcst period. Thursday night and again Sunday
afternoon/evening look to be the periods when a little precip would
mostly likely shed from the clouds across the northern zones
primarily as a couple of embedded upper level waves move through the
flow with modest moisture in tow. Otherwise, Thursday, and to a
lesser extent Friday, will see some enhanced fire weather across
mainly the southern forecast zones as marginal minimum RH values and
winds gusting out of the west 20 to 25 mph (in response to lee-side
troffing) combine. Worth monitoring, but no sure thing at this
point. No significant breaks in MR mdl agreement in handling the
next 7 days which also matches well with evolving pattern without
any noteworthy forcing. Stronger cooling and frontal passage may be
on the horizon for the beginning of next week, however.

&&

.AVIATION.../00Z ISSUANCE/

Ongoing isolated -SHRA and -TSRA across the entire forecast area
earlier today will shift more across the northern half of WY later
tonight. In the meantime, stronger convection will continue through
early evening. The most favorable areas through 02Z appear to be
east of a KEMM -KRIW -KBYG line as well as over the
northern/northwestern mountains. Later tonight, convection will move
northward after 06Z especially across northwest WY as better
dynamics associated with an upper level trough/disturbance spreads
over the area. Stronger storms of the day look to be located mainly
across southern and portions of east central WY this through early
evening...with gusty outflow winds 30 to 50 mph and small hail the
most likely threat. Generally the forecast area can expect breezy
south to southwest wind ahead of the front across southern WY, and
breezy northerly winds in wake of the front over portions of central
and northern WY with mixed winds between the two areas. MVFR/IFR
ceilings may develop across the portions of the forecast area
tonight through Monday morning in addition to brief MVFR conditions
that will occur with any convective activity through early this
evening.

&&

.FIRE WEATHER...

Showers and thunderstorms will continue into the overnight hours
with gusty wind possible. Cooling temperatures overnight may result
in some snowfall over the northwestern zones and fires. Shower
activity should generally diminish by Monday afternoon, though some
isolated shower activity may persist over northern Wyoming through
Tuesday afternoon. Warming and mostly dry conditions anticipated
through Wednesday, with humidity decreasing across the area.

&&

.RIW Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Branham
LONG TERM...Braun
AVIATION...Braun
FIRE WEATHER...Branham
Hazardous weather outlook, Sep 4, 3:02 AM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT SUN SEP 4 2016

WYZ001>020-022>030-050915-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
302 AM MDT SUN SEP 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

TODAY AND TONIGHT...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
NORTH AND CENTRAL. AN INCH OR TWO OF SNOW POSSIBLE OVER THE
NORTHERN MOUNTAINS AND HIGHER ELEVATIONS OF YELLOWSTONE NATIONAL
PARK TONIGHT AND MONDAY MORNING. SOMEWHAT ELEVATED FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF SOUTHWEST WYOMING TODAY.

.DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY

TUESDAY...ISOLATED THUNDERSTORMS NORTH AND CENTRAL. LATE DAY
THUNDERSTORMS WILL BE MORE NUMEROUS OVER EASTERN JOHNSON COUNTY
AND NORTHEAST NATRONA COUNTY WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS OF OVER 45 MPH
AS WELL AS ANY SNOW ACCUMULATIONS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 4, 2:56 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
256 PM MDT SUN SEP 4 2016

WYZ020-042145-
NATRONA COUNTY LOWER ELEVATIONS-
256 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
345 PM MDT...

AT 256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF RED WALL...WHICH IS 32 MILES SOUTH OF KAYCEE...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA COUNTY.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 208 AND 223.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4312 10624 4314 10684 4330 10697 4349 10660
      4349 10648
TIME...MOT...LOC 2056Z 240DEG 19KT 4326 10682

BRANHAM
Special weather statement, Sep 4, 3:08 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
308 PM MDT SUN SEP 4 2016

WYZ017-019-020-042145-
WIND RIVER BASIN-NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND
RATTLESNAKE RANGE-
308 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND
SOUTHWESTERN NATRONA COUNTIES UNTIL 345 PM MDT...

AT 307 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GAS HILLS TO NEAR JEFFREY CITY. MOVEMENT
WAS NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GAS HILLS AROUND 315 PM MDT.
  ERVAY AND SPLIT ROCK AROUND 335 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARMINTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4253 10728 4234 10800 4283 10769 4322 10722
TIME...MOT...LOC 2107Z 236DEG 27KT 4280 10766 4244 10789

BRAUN
Local storm report, Sep 4, 3:43 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
343 PM MDT SUN SEP 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             BONDURANT               43.20N 110.41W
09/04/2016  E1.00 INCH       SUBLETTE           WY   EMERGENCY MNGR

            PUBLIC REPORT RELAYED THROUGH EM

&&

KB
Special weather statement, Sep 4, 3:47 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT SUN SEP 4 2016

WYZ019-020-042215-
NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-
347 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATRONA COUNTY UNTIL
415 PM MDT...

AT 347 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTH OF ERVAY TO 8 MILES EAST OF
SPLIT ROCK TO NEAR GREEN MOUNTAIN. MOVEMENT WAS NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DEVIL'S GATE AROUND 400 PM MDT.
  INDEPENDENCE ROCK AROUND 410 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE AUSTIN CREEK NATURAL
GAS PROCESSING PLANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4243 10721 4243 10752 4232 10753 4225 10778
      4248 10745 4276 10745 4305 10688 4271 10686
TIME...MOT...LOC 2147Z 244DEG 30KT 4271 10741 4250 10741 4232 10767

BRAUN
Special weather statement, Sep 4, 3:55 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
355 PM MDT SUN SEP 4 2016

WYZ002-005-007-017-042245-
SOUTHWEST BIG HORN BASIN-WIND RIVER BASIN-OWL CREEK AND BRIDGER
MOUNTAINS-ABSAROKA MOUNTAINS-
355 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 445 PM MDT...

AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ANCHOR DAM...WHICH IS 24 MILES NORTH OF PAVILLION...MOVING
NORTHEAST AT 50 MPH.

THE MAIN HAZARDS FROM THIS THUNDERSTORM WILL BE BRIEF VERY HEAVY
RAINFALL, HALF INCH HAIL AND WINDS TO AROUND 45 MPH.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAMILTON DOME AND LEGEND ROCK STATE PETROGLYPH SITE AROUND 415 PM
  MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GRASS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4342 10880 4360 10905 4400 10868 4373 10823
TIME...MOT...LOC 2153Z 224DEG 44KT 4359 10880

21
Special weather statement, Sep 4, 4:10 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
410 PM MDT SUN SEP 4 2016

WYZ019-020-022-042300-
NATRONA COUNTY LOWER ELEVATIONS-GREEN MOUNTAINS AND RATTLESNAKE
RANGE-CASPER MOUNTAIN-
410 PM MDT SUN SEP 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND EASTERN NATRONA
COUNTY UNTIL 500 PM MDT...

AT 407 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR POWDER RIVER TO INDEPENDENCE ROCK.
MOVEMENT WAS NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS. ALSO VERY HEAVY RAINFALL IN A SHORT AMOUNT OF TIME
COULD CAUSE PONDING ON AREA ROADWAYS...AND MINOR FLOODING IN LOW
LYING OR POOR DRAINAGE AREAS...INCLUDING NORMALLY DRY WASHES.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOLDENEYE RESERVOIR AROUND 430 PM MDT.
  ALCOVA AROUND 435 PM MDT.
  CASPER AREA BETWEEN 450 PM AND 530 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR PATHFINDER OR ALCOVA RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4243 10633 4243 10720 4307 10708 4336 10621
TIME...MOT...LOC 2207Z 245DEG 40KT 4298 10702 4249 10711

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 6:30 PM MDTSpecial Weather StatementRIWNatrona30 min
Sep 3, 6:55 PM MDTSpecial Weather StatementRIWNatrona20 min
Sep 3, 7:11 PM MDTSpecial Weather StatementRIWNatrona34 min
Sep 3, 8:19 PM MDTSpecial Weather StatementRIWNatrona41 min
Sep 3, 8:25 PM MDTSpecial Weather StatementRIWLincoln35 min
Sep 4, 12:44 PM MDTSpecial Weather StatementRIWPark46 min
Sep 4, 12:46 PM MDTSpecial Weather StatementRIWSweetwater44 min
Sep 4, 12:48 PM MDTSpecial Weather StatementRIWSublette27 min
Sep 4, 1:10 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 1:12 PM MDTSpecial Weather StatementRIWNatrona48 min
Sep 4, 1:14 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 1:17 PM MDTSpecial Weather StatementRIWPark28 min
Sep 4, 1:23 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 1:42 PM MDTSevere Thunderstorm WarningRIWFremont48 min
Sep 4, 1:53 PM MDTSpecial Weather StatementRIWNatrona52 min
Sep 4, 1:55 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater50 min
Sep 4, 1:59 PM MDTSpecial Weather StatementRIWSublette31 min
Sep 4, 2:25 PM MDTSpecial Weather StatementRIW35 min
Sep 4, 2:36 PM MDTSevere Thunderstorm WarningRIWFremont, Sweetwater24 min
Sep 4, 2:41 PM MDTSpecial Weather StatementRIW34 min
Sep 4, 2:56 PM MDTSpecial Weather StatementRIWNatrona49 min
Sep 4, 2:59 PM MDTSevere Thunderstorm WarningRIWFremont46 min
Sep 4, 3:08 PM MDTSpecial Weather StatementRIW37 min
Sep 4, 3:25 PM MDTSevere Thunderstorm WarningRIWNatrona20 min
Sep 4, 3:47 PM MDTSpecial Weather StatementRIW28 min
Sep 4, 3:55 PM MDTSpecial Weather StatementRIWHot Springs50 min
Sep 4, 4:10 PM MDTSpecial Weather StatementRIWNatrona50 min
Sep 4, 4:24 PM MDTSpecial Weather StatementRIW36 min
Sep 4, 4:43 PM MDTSevere Thunderstorm WarningRIWNatrona62 min
Sep 4, 4:54 PM MDTSpecial Weather StatementRIW51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.